It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-09-2012, 01:57 AM   #1
Newbie
(male)
 
Join Date: Dec 2012
Location: Vancouver, British Columbia, Canada
Posts: 1
JayMPete HB User
Exclamation No idea about the Vitamin B12 supplement!!

Hi, I really want an answer here please. I'm 19, Last december I took antibiotics cuz of my tooth infection, I got diarrhea after taking those pills. Then I had typhoid fever in March this year. I was given anitbiotics again and again I got diarrhea whenevr I took those. After that I have had either diarrhea or constipation the whole time. And some symptoms like hair loss, skin darkening, dry skin, numbness and tingling all over the body, fatigue and weight loss. In May, my dr suggested me to take vit b12 supplements. I started taking Centrum B50 complex which had 100 mcg of b12 in one tablet. I got a lot better. No more hair loss or numbness and tingling. No diarrhea. My skin got a lot fair. It was a big difference in skin tone. But then I had exams so I started forgetting about my daily dose. And then the symptoms appeared again. So I bought B12 supplements again but different ones. Now I have Centrum Advantage( 100 mcg/2 tablets). Daily dose is 2 tablets. But I have seen no change in my health. Two weeks ago I had Diarrhea and now for two weeks I've had constipation. Can someone tell what the problem with me is?

 
Old 12-24-2012, 01:32 AM   #2
Junior Member
(male)
 
Join Date: Dec 2012
Location: New Zealand
Posts: 14
d3b5b9b12 HB User
Re: No idea about the Vitamin B12 supplement!!

Actually the Centrum would have been giving you almost no extra B12. It was probably other vitamins and minerals which benefited you. Putting B12 in a standard multi-vite is almost pointless.
B12 should be taken in the following:
methyl-cobalamin (not cyano-cobalamin) 1mg sublingual lozenge
B12 is safe in almost any dose and any excess is excreted safely.

If you are low in B12 your doctor could give you an injection

 
Sponsors Lightbulb
   
Old 12-24-2012, 06:34 AM   #3
Inactive
(female)
 
Join Date: Aug 2007
Location: NYC
Posts: 1,434
jenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB User
Re: No idea about the Vitamin B12 supplement!!

After antibiotic therapy you need to push probiotics to replace the flora in the gut that was denuded from the abx. If you don't do this, GI problems, such as diarrhea, cramping, etc. can result.

 
Closed Thread

Tags
constipation, diarrhea, vitamin b12



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenj770 (15), MyCat55 (5), jonnstar (3), captjane (3), itburns2004 (2), MISSYJOY (2), janewhite1 (2), bdrunner79 (2), mycatsmom (2), Fieryimp (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!